Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Does ibuprofin have any long term effect on liver ?

Hello, I have been told my gamma gt level is high. I rarely drink alchol but I was in a car accident in December 2011 and have been taking ibuprofen and parecetomol for pain relief . I have whiplash and have been having physio for it which leaves me in severe pain for 3-4 days afterwards hence taking tablets . I am concerned that due to taking ibuprofen I have caused damage to my liver . I am due to settle my claim but am loath to do so if it turns out I am going to have long term damage.
Asked On : Thu, 26 Apr 2012
Answers:  2 Views:  245
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Oncologist 's  Response
Since your gama globulin level is high you need to get full investigation done. It suggests a plasma cell need to have immuno electrophoresis of urine and blood done. This will tell us which brand of gama globulin is raised. In urine you have also to look for bence jones proteins. If positive Mband in electrophoresis or presence of b j proteins in urine you may also have to undergo bone marrow examination. it can also be monoclonal gamopathy which can be ruled out when you get all investigations done. Do not attribute the pains in your bones to exercise or accident.
Answered: Thu, 26 Apr 2012
I find this answer helpful
General & Family Physician Dr. Aparna Kohli's  Response
Thanks for writing in.
Gamma GT levels can be high in a variety of conditions like liver disease, alcohol abuse and congestive heart failure, pancreatic disease, myocardial infarction, chronic obstructive pulmonary disease, renal failure, diabetes, obesity and drugs such as phenytoin and barbiturates. Although liver damage is a known side effect of ibuprofen, it is not something which is encountered frequently in clinical practice. Paracetamol is also known to cause liver injury. In any case, it is unlikely you will suffer long term damage. But you can definitely speak with your physician about switching you to an alternate analgesic like a milder version of opiates. You can try different forms like a opiate patch to help.
Hope this helps
Answered: Thu, 26 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor